Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 245, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 30, 2005, 7:54 AM EDT for Heard County, Troup County, Georgia. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2005, 7:54 AM EDT (11:54 UTC)
- Expired
- Apr 30, 2005, 8:49 AM EDT
- In force
- 55 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Heard County, GA, Troup County, GA
The radar
The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 11:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 6:05 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 11.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2071 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 301154 SVRFFC GAC149-285-301245- /O.NEW.KFFC.SV.W.0245.050430T1154Z-050430T1245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 754 AM EDT SAT APR 30 2005 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HEARD COUNTY IN WEST CENTRAL GEORGIA TROUP COUNTY IN WEST CENTRAL GEORGIA * UNTIL 845 AM EDT * AT 750 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST OF HARRISONVILLE TO 15 MILES WEST OF LA GRANGE...AND MOVING EAST AT 50 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOGANSVILLE. DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3327 8524 3290 8515 3289 8493 3319 8487 $$
2 follow-up statements
000 WWUS52 KFFC 301216 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 815 AM EDT SAT APR 30 2005 GAC149-285-301245- /O.CON.KFFC.SV.W.0245.000000T0000Z-050430T1245Z/ TROUP-HEARD- 815 AM EDT SAT APR 30 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 845 AM EDT FOR SOUTHERN HEARD AND TROUP COUNTIES... AT 812 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HOGANSVILLE TO 6 MILES SOUTHWEST OF LA GRANGE...MOVING SOUTHEAST AT 55 MPH. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT SATURDAY AFTERNOON FOR PORTIONS OF NORTHWEST GEORGIA. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3327 8524 3290 8515 3289 8493 3319 8487 $$ KDF
000 WWUS52 KFFC 301249 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 847 AM EDT SAT APR 30 2005 GAC149-285-301257- /O.EXP.KFFC.SV.W.0245.000000T0000Z-050430T1245Z/ TROUP-HEARD- 847 AM EDT SAT APR 30 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HEARD AND TROUP COUNTIES EXPIRED AT 845 AM EDT... A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT SATURDAY AFTERNOON FOR PARTS OF WEST CENTRAL GEORGIA. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3327 8524 3290 8515 3289 8493 3319 8487 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 5:30 AM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Apr 30, 5:30 AM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 AM EDT SAT APR 30 2005 .SHORT TERM... TIMING OF FRONT IS SUSPECT WITH ETA SLOWER THAN GFS. WILL FAVOR ETA FOR NOW AS WAVE ON FRONT LIKELY TO KEEP FRONT MOVING SLOWER THAN GFS. FRONT MAY PICK UP SPEED AS WAVE MOVES UP APPALACHIANS TO NEW ENGLAND AND MAIN SHORT WAVE MOVES ACROSS AREA TONIGHT. WILL CONTINUE HIGH POPS TODAY WILL POSSIBLE SEVERE STORMS. HIGHEST POPS TONIGHT ACROSS CENTRAL GEORGIA. PCPN ENDS FOR SUNDAY AS HIGH PRESSURE BUILDS. MONDAY SHOULD BE DRY AS WELL BUT WILL NEED TO WATCH SHORT WAVE ENERGY PASSING BY TO THE N. .LONG TERM... ZONAL FLOW LOOKS TO CONTINUE THIS PERIOD. NOT EXPECTING LARGE FAST CHANGES TO THE WEATHER. && .AVIATION... TIMING OF TSRA AND GUSTY WINDS PRIMARY CONCERN TODAY. CRUDE EXTRAPOLATION OF 88D DATA SUGGESTS LINE OF TSRA SHOULD MOVE THROUGH KATL AND NEARBY AIRPORTS BETWEEN 12Z AND 17Z. CIGS HAVE COME DOWN QUICKLY WHICH LOOKS REASONABLE GIVEN TIMING OF TSRA AND LOW LEVEL WARM/MOIST ADVECTION PATTERN. ATMOSPHERE ACROSS NORTH GEORGIA IS MORE STABLE THAN NORTH ALABAMA BUT ENOUGH TO SUPPORT 35KT GUSTS AT KATL. MAY ALSO HAVE TO ADD TSRA IN THE AFTERNOON AND EARLY EVENING. ETA12 STILL HOLDING FRONT BACK WHILE 00Z GFS KEEPS FRONT WITH MAIN LINE OF TSRA THIS MORNING. HOWEVER SFC OBS ACROSS AL AND MS SEEM TO SUPPORT GFS SOLUTION. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 72 51 70 48 / 100 20 0 0 ATHENS 73 53 73 47 / 100 30 0 0 GAINESVILLE 70 51 69 46 / 100 20 0 0 ROME 73 49 72 43 / 100 10 0 0 COLUMBUS 77 56 76 49 / 100 50 0 0 MACON 78 57 77 47 / 90 50 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. && BDL/SN
Hazardous weather outlook, Apr 30, 6:30 AM EDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 630 AM EDT SAT APR 30 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 630 AM EDT SAT APR 30 2005 .DAY ONE...TONIGHT ...ISOLATED SEVERE THUNDERSTORMS EXPECTED TODAY... .SYNOPSIS... A WEAK UPPER-LEVEL DISTURBANCE IN STRONG FLOW ALOFT WILL MOVE THROUGH THE AREA TODAY. A COLD FRONT WILL ALSO MOVE INTO NORTHWEST GEORGIA TODAY...AND OUT OF THE AREA BY LATE TONIGHT. SUFFICIENT LOW LEVEL MOISTURE AND INSTABILITY WILL BE PRESENT FOR THE DEVELOPMENT OF THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM THUNDERSTORMS TODAY WILL BR DAMAGING STRAIGHT-LINE WINDS...LARGE HAIL AND CLOUD-TO-GROUND LIGHTNING. BRIEF TORNADOES WILL ALSO BE POSSIBLE THIS MORNING ACROSS NORTH GEORGIA...HOWEVER THE THREAT FOR TORNADOES WILL BE DIMINISHING LATER TODAY. .DISCUSSION... STRONG FLOW ALOFT AND FAVORABLE VERTICAL WIND PROFILE EXPECTED TODAY. INSTABILITY WILL BE SOMEWHAT LOW THIS MORNING WITH LIFTED INDEX VALUES AROUND -2 AND CAPE NEAR 750. THE INITIAL ROUND OF THUNDERSTORMS SHOULD BE WIDESPREAD OCCURRING BETWEEN 6AM AND NOON. THE ORIENTATION OF THE STORMS WILL BE NORTHEAST TO SOUTHWEST MOVING ACROSS THE AREA FROM EAST TO WEST. SOME OF THESE STORMS WILL LIKELY PRODUCE DAMAGING WINDS UP TO 60 MPH AND POSSIBLY SOME LARGE HAIL UP TO 1 INCH IN DIAMETER. SIGNIFICANT DIRECTIONAL SHEAR IS BEING OBSERVED AND IF STRONG UPDRAFTS CAN DEVELOP WITHIN THE STORMS... BRIEF TORNADOES WILL ALSO BE POSSIBLE ALONG THE LEADING EDGE OF THE LINE OF THUNDERSTORMS. ANOTHER ROUND OF THUNDERSTORMS...SOME SEVERE...WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GEORGIA. THERE IS UNCERTAINTY WHETHER ANY THUNDERSTORMS WILL REDEVELOP AND HINGES ON WHETHER THE FRONT HOLDS BACK TO THE WEST AND SKIES CAN CLEAR BY MIDDAY. IF THESE EVENTS OCCUR...THE STORMS COULD REALIZE STRONG INSTABILITY WITH LIFTED INDEX VALUES AROUND -4 AND CAPE AROUND 1500. SUCH STORMS WOULD BE CAPABLE OF LARGE HAIL UP TO 2 INCHES IN DIAMETER AND DAMAGING WINDS. TORNADOES WILL NOT BE AS LIKELY WITH THESE STORMS AS DIRECTIONAL SHEAR WILL BE MUCH WEAKER IN THE AFTERNOON AS WEST TO SOUTHWEST SURFACE WINDS VEER TO WEST ALOFT. BY LATE THIS EVENING...THE FRONT AND STORMS SHOULD BE EAST OF THE AREA ENDING THE THREAT FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS ACROSS NORTHWEST GEORGIA SHOULD BE READY FOR POSSIBLE ACTIVATION THIS MORNING...AND ACROSS THE REMAINDER OF NORTH AND CENTRAL GEORGIA AFTER 8 AM THIS MORNING. .DAY TWO THROUGH DAY SEVEN...SUNDAY THROUGH SATURDAY... THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY. THE THUNDERSTORMS ON TUESDAY...IF THEY OCCUR...SHOULD BE ISOLATED AND NOT SEVERE. BY WEDNESDAY AND THURSDAY...SOMEWHAT HIGHER INSTABILITY WILL BE PRESENT AND ISOLATED SEVERE WEATHER MAY BE POSSIBLE. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA. SNELSON
In the hours before
Special weather statement, Apr 30, 7:17 AM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 717 AM EDT SAT APR 30 2005 GAZ009-016-301145- 717 AM EDT SAT APR 30 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN WHITE AND TOWNS COUNTIES UNTIL 745 AM EDT... AT 715 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ROBERTSTOWN...MOVING NORTHEAST AT 50 MPH.
Special weather statement, Apr 30, 7:25 AM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 725 AM EDT SAT APR 30 2005 GAZ022-033-045-301200- 725 AM EDT SAT APR 30 2005 ...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS IN DEKALB... FORSYTH AND FULTON COUNTIES UNTIL 800 AM EDT... AT 724 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM MATT TO ATLANTA...MOVING EAST AT 45 MPH. WIND GUSTS OF 40 TO 50 MPH ARE LIKELY WITH THESE STORMS. THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH BY 800 AM EDT.
Special weather statement, Apr 30, 7:29 AM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 729 AM EDT SAT APR 30 2005 GAZ043-301200- 729 AM EDT SAT APR 30 2005 ...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS IN DOUGLAS COUNTY UNTIL 800 AM EDT... AT 724 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 5 MILES NORTHWEST OF DOUGLASVILLE TO 9 MILES WEST OF FAIRPLAY...MOVING EAST AT 30 MPH. WIND GUSTS OF 40 TO 50 MPH ARE LIKELY WITH THESE STORMS. THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH BY 800 AM EDT.
Local storm report, Apr 30, 7:30 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
730 AM EDT SAT APR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 AM HAIL CEDARTOWN 34.02N 85.26W
04/30/2005 0.75 INCH POLK GA AMATEUR RADIO
&&
SBLLocal storm report, Apr 30, 7:30 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
730 AM EDT SAT APR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HAIL CEDARTOWN 34.02N 85.26W
04/30/2005 0.75 INCH POLK GA AMATEUR RADIO
&&
SBLSpecial weather statement, Apr 30, 7:41 AM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 741 AM EDT SAT APR 30 2005 GAZ052-053-301230- 741 AM EDT SAT APR 30 2005 ...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS IN HEARD AND COWETA COUNTIES UNTIL 830 AM EDT... AT 737 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 15 MILES NORTH OF CANONGATE TO 5 MILES SOUTHWEST OF SIMPSON...MOVING SOUTHEAST AT 40 MPH. WIND GUSTS OF 40 TO 50 MPH ARE LIKELY WITH THESE STORMS. THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH BY 830 AM EDT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 5:47 AM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 43 min |
| Apr 30, 6:08 AM EDT | Severe Thunderstorm Warning | FFC | Polk | 52 min |
| Apr 30, 6:17 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Gordon | 43 min |
| Apr 30, 6:36 AM EDT | Severe Thunderstorm Warning | FFC | Haralson | 39 min |
| Apr 30, 6:44 AM EDT | Severe Thunderstorm Warning | FFC | Paulding | 46 min |
| Apr 30, 6:54 AM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Pickens | 51 min |
| Apr 30, 6:57 AM EDT | Severe Thunderstorm Warning | FFC | Cobb | 48 min |
| Apr 30, 9:40 AM EDT | Tornado Warning | FFC | Chattahoochee, Stewart | 35 min |
| Apr 30, 9:43 AM EDT | Severe Thunderstorm Warning | FFC | Muscogee | 32 min |
| Apr 30, 9:58 AM EDT | Severe Thunderstorm Warning | FFC | Marion, Webster | 32 min |
| Apr 30, 10:15 AM EDT | Severe Thunderstorm Warning | FFC | Macon, Schley, Sumter, Taylor | 30 min |
| Apr 30, 10:41 AM EDT | Severe Thunderstorm Warning | FFC | Dooly | 34 min |
| Apr 30, 11:55 AM EDT | Severe Thunderstorm Warning | FFC | Laurens | 35 min |
| Apr 30, 12:00 PM EDT | Severe Thunderstorm Warning | FFC | Johnson | 36 min |
| Apr 30, 12:38 PM EDT | Severe Thunderstorm Warning | FFC | Treutlen | 28 min |
| Apr 30, 12:45 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery | 25 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.